Alert archive / Indiana / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 10, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Apr 20, 2000, 4:04 PM EST for Fayette County, Indiana. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 20, 2000, 4:04 PM EST (21:04 UTC)
- Expired
- Apr 20, 2000, 4:50 PM EST
- In force
- 46 min
- Issued by
- NWS Wilmington, OH
- Area
- Whole counties
County Fayette County, IN
The radar
The Indianapolis radar (KIND), 95 km from the middle of the area, began a volume at 21:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 20, 2:15 PM EST | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 9.1 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1769 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 200 m²/s²
- 0-3 km storm-relative helicity
- 167 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
805 WUUS51 KILN 202104 SVRILN INC041-202150- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WILMINGTON OH 504 PM EDT (404 PM EST) THU APR 20 2000 THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... FAYETTE COUNTY IN EAST CENTRAL INDIANA. * UNTIL 450 PM EST (550 PM EDT) * AT 405 PM EST... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS ALONG THE RUSH-FAYETTE COUNTY LINE. THIS LINE WAS MOVING TO THE EAST AT 30 MPH AND WILL PASS OVER GLENWOOD...CONNERSVILLE AND ALPINE. GO INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS A TORNADO WATCH IS IN EFFECT. SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. .END/AR
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 20, 1:30 PM EST, 2 hours 34 minutes earlier.
Area forecast discussion, Apr 20, 1:30 PM EST, 2 hours 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 230 PM EDT THU APR 20 2000 VIGOROUS LOW PRESSURE OVER ILLINOIS IS MOVING SLOWLY EAST TO LAKE ERIE BY EARLY FRIDAY. PLENTY OF DYNAMICS AND MOISTURE...ALONG WITH SUFFICIENT SFC BASED INSTABILITY AND FAVORABLE WIND FLOW ALOFT HAS RESULTED IN MODERATE RISK FOR SVR ACROSS MOST OF OUR CWFA. NORTHERN COUNTIES ARE NOW IN TOR WATCH...WITH WATCH EXPECTED OVER REST OF AREA SOON. WORST THREAT APPEARS TO BE FROM SQUALL LINE NOW OVER WESTERN INDIANA. LINE WILL BE MOVING INTO AIRMASS DESTABILIZED FROM DAYTIME HEATING THAT WAS GREATER THAN MODELS' FCST. LINE WILL REACH THE AREA DURING TIME OF GREATEST DAYTIME HEATING. SEVERE WEATHER THREAT WILL END TONIGHT AS LOW MOVES INTO AREA. MUCH COOLER TEMPS DUE ON FRIDAY AS AREA WILL BE IN NORTHERLY BACKLASH. FAN AND FWC IN AGREEMENT WITH STEADY TEMPS IN 40S ON FRIDAY. LIGHT RAIN AND LOW CLOUDS WILL ALSO BE AROUND.3..WITH SLOWLY IMPROVING CONDITIONS ON SATURDAY. .ILN...NONE. CONIGLIO
In the hours before
Special weather statement, Apr 20, 10:13 AM EST, 5 hours 51 minutes before
INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-202030- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 1113 AM EDT THU APR 20 2000 ...SEVERE WEATHER POSSIBLE LATE AFTERNOON AND THIS EVENING... LOW PRESSURE OVER ILLINOIS IS CIRCULATING MOIST UNSTABLE AIR INTO THE OHIO VALLEY TODAY. A COLD FRONT TRAILING FROM THE LOW WILL ENTER THE REGION LATE TODAY AND CROSS THE REGION TONIGHT. THE COLD FRONT WILL PROVIDE THE NECESSARY LIFT TO RESULT IN WIDESPREAD THUNDERSTORMS. WITH WARM MOIST AIR AT THE SURFACE RISING INTO A FAVORABLE WIND PROFILE ALOFT...SOME OF THE THUNDERSTORMS MAY REACH SEVERE LIMITS. DUE TO THE POSSIBILITY FOR SEVERE THUNDERSTORMS...THE STORM PREDICTION CENTER HAS PLACED MUCH OF THE OHIO VALLEY AT RISK FOR SEVERE WEATHER LATE THIS AFTERNOON AND THIS EVENING. THE MAIN THREAT OF SEVERE WEATHER WILL BE FROM STRONG SURFACE WINDS AND LARGE HAIL. EMERGENCY MANAGERS MAY HAVE TO ENACT EMERGENCY PROCEDURES BY LATE THIS AFTERNOON. STORM SPOTTERS SHOULD ALSO BE PREPARED FOR ACTIVATION. .END/CONIGLIO
Special weather statement, Apr 20, 12:46 PM EST, 3 hours 18 minutes before
INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-202300- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 146 PM EDT THU APR 20 2000 ...SEVERE WEATHER POSSIBLE LATE AFTERNOON AND THIS EVENING... LOW PRESSURE OVER ILLINOIS IS CIRCULATING MOIST UNSTABLE AIR INTO THE OHIO VALLEY TODAY. A COLD FRONT TRAILING FROM THE LOW WILL ENTER EASTERN INDIANA TOWARD EVENING AND CROSS THE REGION OVERNIGHT. THE COLD FRONT WILL PROVIDE THE NECESSARY LIFT TO RESULT IN WIDESPREAD THUNDERSTORMS. WITH WARM MOIST AIR AT THE SURFACE RISING INTO A FAVORABLE WIND PROFILE ALOFT...SOME OF THE THUNDERSTORMS WILL LIKELY REACH SEVERE LIMITS. DUE TO INCREASED INSTABILITY THIS AFTERNOON AHEAD OF THE COLD FRONT...THE STORM PREDICTION CENTER HAS NOW PLACED MUCH OF THE OHIO VALLEY IN MODERATE RISK FOR SEVERE WEATHER LATE THIS AFTERNOON AND THIS EVENING. THE MAIN THREAT OF SEVERE WEATHER WILL BE FROM STRONG SURFACE WINDS AND LARGE HAIL. ISOLATED TORNADOES ARE ALSO POSSIBLE. EMERGENCY MANAGERS MAY HAVE TO ENACT EMERGENCY PROCEDURES BY LATE THIS AFTERNOON. STORM SPOTTERS SHOULD ALSO BE PREPARED FOR ACTIVATION. .END/CONIGLIO
Special weather statement, Apr 20, 1:09 PM EST, 2 hours 55 minutes before
OHZ026-034-035-042>045-051-052-210000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 209 PM EDT THU APR 20 2000 ...TORNADO WATCH UNTIL 8 PM EDT FOR PORTIONS OF THE MIAMI VALLEY AND CENTRAL OHIO... A BAND OF SEVERE THUNDERSTORMS OVER WESTERN INDIANA IS EXPECTED TO PROPAGATE RAPIDLY EAST INTO NORTHWEST OHIO THIS AFTERNOON. THESE THUNDERSTORMS SHOULD REACH WESTERN OHIO AROUND 4 PM EDT. TEMPERATURES OVER THE NORTHERN MIAMI VALLEY HAVE WARMED INTO THE MIDDLE 70S. THIS HAS ALLOWED THE AIR MASS TO BECOME MODERATELY UNSTABLE. DUE TO A FAVORABLE WIND PROFILE ALOFT...SOME OF THE THUNDERSTORMS WILL EXCEED SEVERE LIMITS WITH TORNADOES POSSIBLE. A TORNADO WATCH IS IN EFFECT UNTIL 8 PM FOR PORTIONS OF CENTRAL OHIO AND THE NORTHERN MIAMI VALLEY. REMEMBER...A TORNADO WATCH MEANS CONDITIONS ARE FAVORABLE FOR TORNADOES AND SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. PERSONS IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS. .END/RANDALL
Special weather statement, Apr 20, 2:19 PM EST, 1 hour 45 minutes before
INZ050-058-059-066-073>075-080-KYZ089>098-OHZ026-034-035-042>045- 051>053-060>062-070>072-077-078-202115- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 319 PM EDT THU APR 20 2000 ...TORNADO WATCH UNTIL 8 PM EDT FOR PORTIONS OF THE MIAMI VALLEY... THE WHITEWATER VALLEY...SOUTHWEST OHIO...SOUTHEAST INDIANA... NORTHERN KENTUCKY AND CENTRAL OHIO... TEMPERATURES OVER THE REGION HAVE WARMED INTO THE MID AND UPPER 70S AHEAD OF AN APPROACHING COLD FRONT. THIS HAS ALLOWED THE AIR MASS TO BECOME MODERATELY UNSTABLE. DUE TO A FAVORABLE WIND PROFILE ALOFT...SOME OF THE THUNDERSTORMS WILL EXCEED SEVERE LIMITS WITH TORNADOES POSSIBLE. SCATTERED SEVERE THUNDERSTORMS HAVE DEVELOPED ACROSS PORTIONS OF THE CINCINNATI TRI-STATE AREA. ALSO...A LINE OF SEVERE THUNDERSTORMS OVER CENTRAL INDIANA IS EXPECTED TO PROPAGATE RAPIDLY EAST INTO EASTERN INDIANA...WESTERN OHIO AND NORTHERN KENTUCKY THIS AFTERNOON. THIS LINE OF THUNDERSTORMS SHOULD REACH EASTERN INDIAN AROUND 4 PM EDT AND WESTERN OHIO BETWEEN 4 PM EDT AND 5 PM EDT. A TORNADO WATCH IS IN EFFECT UNTIL 8 PM EDT FOR MOST OF EASTERN INDIANA..WESTERN OHIO AND NORTHERN KENTUCKY. REMEMBER...A TORNADO WATCH MEANS CONDITIONS ARE FAVORABLE FOR TORNADOES AND SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. PERSONS IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS. .END/RANDALL
The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 20, 9:58 AM EST | Severe Thunderstorm Warning | ILN | Wayne | 47 min |
| Apr 20, 4:15 PM EST | Severe Thunderstorm Warning | ILN | Franklin, Ripley | 60 min |
| Apr 20, 4:19 PM EST | Severe Thunderstorm Warning | ILN | Wayne | 46 min |
| Apr 20, 4:28 PM EST | Severe Thunderstorm Warning | ILN | Union | 47 min |
| Apr 20, 4:50 PM EST | Severe Thunderstorm Warning | ILN | Dearborn | 50 min |
| Apr 20, 5:18 PM EST | Severe Thunderstorm Warning | ILN | Ohio | 62 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.